Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 213, NWS Jackson, KY

June 15, 20116 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2011, 4:10 PM EDT for 6 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 4:10 PM EDT (20:10 UTC)
Expired
Jun 15, 2011, 4:45 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS53 KJKL 152010
SVRJKL
KYC011-063-069-165-173-205-152045-
/O.NEW.KJKL.SV.W.0213.110615T2010Z-110615T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BATH COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME NORTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 445 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FOXPORT TO PLUMMERS LANDING TO REYNOLDSVILLE TO GRASSY LICK...
  AND MOVING EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING...OWINGSVILLE...MOREHEAD...MUSES MILLS...FLAT
  CREEK...GRANGE CITY...WYOMING...RINGOS MILLS...EWINGTON...SLATE
  VALLEY...CRAIGS...WALTZ...STEPSTONE...GATEWOODS STATION...
  PEASTICKS...SHARKEY...HOWARDS MILL...COONS STATION...KENDALL
  SPRINGS AND BOURBON FURNACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3844 8357 3839 8340 3834 8336 3833 8333
      3823 8330 3820 8327 3827 8316 3820 8326
      3798 8365 3805 8406 3810 8409 3813 8408
      3822 8394 3832 8371 3849 8359
TIME...MOT...LOC 2011Z 274DEG 31KT 3845 8348 3831 8357
          3819 8377 3806 8401
WIND...HAIL 60MPH 0.88IN

$$

PELTON
3 follow-up statements
736 
WWUS53 KJKL 152020
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
420 PM EDT WED JUN 15 2011

KYC011-063-069-165-173-205-152045-
/O.CON.KJKL.SV.W.0213.000000T0000Z-110615T2045Z/
FLEMING KY-ROWAN KY-BATH KY-ELLIOTT KY-MONTGOMERY KY-MENIFEE KY-
420 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MENIFEE...NORTHERN MONTGOMERY...EXTREME NORTHWESTERN ELLIOTT...
BATH...ROWAN AND SOUTHEASTERN FLEMING COUNTIES UNTIL 445 PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF WALTZ TO WALTZ TO SLATE VALLEY TO MOUNT
STERLING...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  OWINGSVILLE...MOREHEAD...GATEWOODS STATION...STEPSTONE...SHARKEY...
  WALTZ...PEASTICKS...COONS STATION...KENDALL SPRINGS...HOWARDS
  MILL...BOURBON FURNACE...HILDA...UPPER SPENCER...LOWER SPENCER...
  TRIPLETT...MARSHALL...MOORE'S FERRY...OGGS STATION...CRANSTON AND
  RAMEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3810 8405 3813 8400 3819 8390 3827 8365
      3840 8352 3841 8348 3839 8340 3834 8336
      3833 8333 3823 8330 3820 8327 3827 8316
      3820 8326 3798 8365 3805 8406
TIME...MOT...LOC 2020Z 274DEG 31KT 3844 8338 3830 8347
          3818 8367 3805 8391
WIND...HAIL 60MPH 0.88IN

$$

GREIF
225 
WWUS53 KJKL 152036
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
436 PM EDT WED JUN 15 2011

KYC011-063-069-165-173-152045-
/O.CAN.KJKL.SV.W.0213.000000T0000Z-110615T2045Z/
FLEMING KY-BATH KY-ELLIOTT KY-MONTGOMERY KY-MENIFEE KY-
436 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MENIFEE...
NORTHERN MONTGOMERY...EXTREME NORTHWESTERN ELLIOTT...BATH AND
SOUTHEASTERN FLEMING COUNTIES IS CANCELLED...

A TORNADO WARNING HAS REPLACED MOST OF THIS WARNING. 

LAT...LON 3822 8337 3822 8343 3823 8350 3823 8354
      3827 8348 3833 8345 3836 8345 3839 8340
      3834 8336 3833 8333 3823 8330 3821 8328
TIME...MOT...LOC 2035Z 274DEG 31KT 3843 8321 3829 8331
          3822 8340

$$

KYC205-152045-
/O.CON.KJKL.SV.W.0213.000000T0000Z-110615T2045Z/
ROWAN KY-
436 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ROWAN
COUNTY UNTIL 445 PM EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHWEST OF OLIVE HILL TO TRIPLETT TO MUNSON...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  HALDEMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3822 8337 3822 8343 3823 8350 3823 8354
      3827 8348 3833 8345 3836 8345 3839 8340
      3834 8336 3833 8333 3823 8330 3821 8328
TIME...MOT...LOC 2035Z 274DEG 31KT 3843 8321 3829 8331
          3822 8340
WIND...HAIL 60MPH <.50IN

$$

PELTON
165 
WWUS53 KJKL 152041
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT WED JUN 15 2011

KYC205-152051-
/O.EXP.KJKL.SV.W.0213.000000T0000Z-110615T2045Z/
ROWAN KY-
441 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROWAN COUNTY WILL
EXPIRE AT 445 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 3822 8337 3822 8343 3823 8350 3823 8354
      3827 8348 3833 8345 3836 8345 3839 8340
      3834 8336 3833 8333 3823 8330 3821 8328
TIME...MOT...LOC 2041Z 274DEG 31KT 3843 8314 3829 8324
          3822 8333

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:15 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 15, 3:15 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT WED JUN 15 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

18Z SFC ANALYSIS SHOWS THE WARM FRONT STILL TO THE SOUTHWEST OF THE
AREA WHILE THE MAIN LOW IS FOUND OVER NORTHEAST IOWA. THE CLUSTER OF
STORMS THAT PASSED THROUGH EAST KENTUCKY OUT AHEAD OF THE FRONT HAS
COOLED THE AREA AND REALLY PUT A DAMPER ON THE INSTABILITY THROUGHOUT
THE CWA. AN INTERESTING SHELF CLOUD AND GUST FRONT RAN OVER THE
OFFICE WITH WIND GUSTS UP TO 35 MPH ABOUT AN HOUR AGO. OTHERWISE...
THE STORMS ARE NOW CONFINED TO THE FAR EASTERN PARTS OF THE AREA AND
RIGHT ALONG THE TENNESSEE BORDER. FOR A WHILE IT LOOKED LIKE A FEW
STORMS MIGHT GET GOING AND ORGANIZED ENOUGH TO BE A PROBLEM OVER
SOUTH CENTRAL KENTUCKY...BUT IT NOW APPEARS THAT THE LACK OF
INSTABILITY DUE TO THE FIRST CLUSTER WILL LIMIT A RESURGENCE IN
ACTIVITY. THE RAIN COOLED AIR WILL RECOVER SOMEWHAT AS THE CLOUDS
THIN AND WE DRY OUT...BUT HIGHS IN THE MID TO UPPER 70S ARE PROBABLY
NOT GOING TO CUT IT FOR RENEWED CONVECTION OF MUCH HEFT. WILL UPDATE
THE HWO TO DROP HAZARDOUS AND EXCESSIVE RAIN WORDING WITH THE NEW
PACKAGE AS WELL AS REMOVE IT FROM THE WX GRIDS AND ZONES.

THE MODELS ONLY NOW HAVE STARTED TO COME INTO SOMEWHAT BETTER
AGREEMENT ON THE LONGWAVE PATTER THROUGH THE REGION DURING THE
SHORT TERM. THEY ALL HAVE A CLOSED LOW OVER THE UPPER MIDWEST AT 00Z
THIS EVENING WITH A BATCH OF ENERGY MOVING THROUGH THE SOUTHERN OHIO
VALLEY. BY 12Z THURSDAY THE OHIO VALLEY ENERGY HAS MOVED EAST AND OUT
OF THE AREA WHILE SOME SIGNIFICANT DIFFERENCES REMAIN WITH THE
ELONGATED UPPER LOW MOVING INTO THE WESTERN GREAT LAKES. BY THURSDAY
EVENING THE GEM...NAM...AND GFS ALL CLUSTER WELL WITH THE CLOSED LOW
CROSSING THE NORTHERN OHIO VALLEY WHILE THE OLD ECMWF HAS ITS CENTER
FURTHER OFF TO THE NORTHWEST CROSSING THE MITT OF MICHIGAN. GIVEN
THE CONSENSUS OF THE OTHER MODELS HAVE DISCOUNTED THE ECMWF FOR THE
SHORT TERM. THIS CLOSED LOW TROUGH THEN SWINGS EAST INTO WESTERN
PENNSYLVANIA BY 12Z FRIDAY...JUST BRUSHING EAST KENTUCKY AS IT
PASSES. HAVE FOLLOWED A BLEND OF THE NAM12 AND GFS40 FOR WEATHER
SPECIFICS GIVEN THEIR CLOSE AGREEMENT ALOFT.

SENSIBLE WEATHER WILL LIKELY FEATURE AN EVENING OF CLOSE CALLS WITH
STRONG TO SEVERE STORMS PROBABLY FOUND PASSING BY JUST TO OUR SOUTH.
A FEW ROGUE CELLS WILL BE POSSIBLE THROUGH EAST KENTUCKY PROPER
DURING THE FIRST PART OF THE NIGHT ACCOMPANYING THE LIFTING WARM
FRONT...BUT THESE ARE EXPECTED TO STAY SUB SEVERE GIVEN THE LACK OF
INSTABILITY. THE NEARBY FRONT WILL KEEP A SMALL THREAT OF SHOWERS AND
THUNDERSTORMS GOING OVER FAR EAST KENTUCKY INTO THE NIGHT AND EVEN
INTO THE FIRST HALF OF THURSDAY FOR THE EASTERN TIP OF THE CWA.
OTHERWISE...PATCHY FOG CAN BE EXPECTED WITH A POTENTIAL FOR IT TO
BECOME LOCALLY DENSE DEPENDING ON HOW WELL WE CLEAR OUT LATER THIS
EVENING. THURSDAY LOOKS PLEASANT AND WARMER WITH MORE SUNSHINE
ANTICIPATED ALLOWING TEMPERATURES TO REACH THE LOWER AND MIDDLE 80S.
ANY LINGERING CONVECTION WILL BE CONFINED TO NEAR THE VIRGINIA AND
WEST VIRGINIA BORDER. FOR THURSDAY NIGHT...THE SFC REFLECTION OF THE
PASSING UPPER TROUGH LOOKS LIKE IT WILL BRUSH PAST EAST KENTUCKY
CLOSE ENOUGH TO NECESSITATE A CHANCE OF SHOWERS OR THUNDERSTORMS OVER
OUR NORTHEAST COUNTIES INTO FRIDAY MORNING. PATCHY VALLEY FOG WILL
AGAIN BE AN ISSUE...AS WELL.

HAVE GONE WITH A BLEND OF THE MOS GUIDANCE THROUGH THE SHORT TERM
WITH ONLY A SMALL TERRAIN INFLUENCE APPLIED FOR LOW TEMPERATURES
TONIGHT AND THURSDAY NIGHT. AS FOR POPS...ESSENTIALLY ENDED UP
CLOSEST TO THE DRIER MET GUIDANCE THROUGH THE SHORT TERM.

.LONG TERM.../FRIDAY THROUGH WEDNESDAY/...UPDATED

OVERALL MODEL CONSENSUS IS FOR RISING HEIGHTS FROM THE END OF THE
WEEK AND ON INTO THE WEEKEND. THIS PORTENDS WARMING TEMPERATURES
WITH HIGHS BACK INTO THE LOWER 90S BY SATURDAY IN SOME AREAS...AND
LOWER 90 HIGHS THEN COMMON FROM SUNDAY TO WEDNESDAY. WITH SHORT WAVE
ENERGY MOVING ACROSS THE GREAT LAKES AND THE RIDGE AXIS INITIALLY
BUILDING TO OUR WEST...WE WILL REMAIN IN AN AREA CONDUCIVE TO
PERIODIC THUNDERSTORMS DURING THE FIRST PART OF THE LONG TERM
FORECAST PERIOD...WITH A GENERAL NORTHWEST STEERING FLOW. A SURFACE
FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY OF NORTHEAST KY THROUGH
THE WEEKEND AND POTENTIALLY INTO EARLY NEXT WEEK. EVENTUALLY THIS
FRONT WILL MOVE NORTHEAST AS A WARM FRONT WHEN THE RIDGE AXIS SHIFTS
EAST EARLY NEXT WEEK. AS THIS OCCURS SHOWER AND THUNDERSTORM CHANCES
WILL DECREASE EARLY NEXT WEEK. HOWEVER WILL NEED TO CARRY A SLIGHT
CHANCE IN THE EASTERN PART OF THE FORECAST AREA ON TUESDAY...WHILE A
DRY FORECAST WILL SUFFICE IN THE WESTERN PART OF THE FORECAST AREA
ON TUESDAY. BY WEDNESDAY SHORTWAVE ENERGY MOVING EAST FROM THE MS
VALLEY WILL BEGIN TO BREAK DOWN THE RIDGE BUT PREFER THE SLOWER
SOLUTION OF THE 00Z ECMWF. AS A RESULT WILL ONLY CARRY A SLIGHT
CHANCE OF THUNDERSTORMS ON WEDNESDAY...AND WILL KEEP HIGH
TEMPERATURES GENERALLY WARMER ON WEDNESDAY THAN WHAT THE 12Z MEXMOS
OR GFS WOULD INDICATE.

&&

.AVIATION.../18Z TO 18Z/

THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS HAS JUST ABOUT CLEARED
OUT OF THE TAF SITES AND IS MAINLY JUST AFFECTING LOCATIONS ALONG THE
VIRGINIA AND WEST VIRGINIA BORDERS. HOWEVER...ANOTHER ROUND LOOKS TO
BE DEVELOPING OVER SOUTH CENTRAL KENTUCKY AND ARE EXPECTED TO SWING
THROUGH THE CUMBERLAND VALLEY INTO EARLY EVENING. THIS SECOND BATCH
OF STORMS WILL MAINLY IMPACT THE LOZ AND SME SITES. HAVE CONTINUED
THE IDEA OF STRONG WIND GUSTS AND POSSIBLE HAIL IN THE TEMPO GROUP
FOR THESE POINTS. DURING THE WORST OF THE STORMS...VIS WILL BE DOWN
TO IFR OR LOWER. OTHERWISE...THE CONVECTION WILL LIKELY CLEAR OFF
THIS EVENING WITH VFR CIGS AND THE POTENTIAL FOR SOME MVFR FOG. THE
FOG WILL CLEAR OFF EARLY THURSDAY MORNING LEAVING BEHIND A SCATTERED
DECK OF CLOUDS AROUND 4K FEET. WINDS THROUGH THE PERIOD WILL BE
GENERALLY LIGHT AND VARIABLE...OUTSIDE OF ANY THUNDERSTORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GREIF
LONG TERM...SBH
AVIATION...GREIF
Hazardous weather outlook, Jun 15, 2:51 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
251 PM EDT WED JUN 15 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
251 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS EAST KENTUCKY THROUGH TONIGHT. THROUGH
THIS EVENING...A FEW STORMS NEAR THE TN BORDER COULD PRODUCE GUSTY
WINDS OR SMALL HAIL...LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF EXCESSIVE RAIN...
LARGE HAIL OR WIND DAMAGE TO THE JACKSON WEATHER OFFICE.

AR/GREIF/JP

In the hours before

Special weather statement, Jun 15, 1:16 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
116 PM EDT WED JUN 15 2011

KYZ088-115>118-151800-
PERRY-CLAY-LESLIE-LETCHER-HARLAN-
116 PM EDT WED JUN 15 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 200 PM EDT WEDNESDAY AFTERNOON...

   SOUTHEASTERN PERRY...
   SOUTHEASTERN CLAY...
   SOUTHERN LESLIE...
   SOUTHWESTERN LETCHER AND
   NORTHERN HARLAN.

AT 116 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR QUEENDALE...OR 14 MILES SOUTHWEST OF HYDEN...MOVING EAST
AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ASHER AROUND
125 PM EDT...CHAPPELL AROUND 130 PM EDT...CAUSEY AROUND 135 PM EDT...
BIG ROCK AROUND 140 PM EDT...LEATHERWOOD AROUND 145 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Special weather statement, Jun 15, 1:24 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
124 PM EDT WED JUN 15 2011

KYZ109-112-113-151745-
MAGOFFIN-BREATHITT-KNOTT-
124 PM EDT WED JUN 15 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 145 PM EDT WEDNESDAY AFTERNOON...

   EXTREME SOUTH CENTRAL MAGOFFIN...
   EASTERN BREATHITT AND
   NORTHWESTERN KNOTT.

AT 123 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR HAGINSVILLE...OR NEAR JACKSON...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DAISYDELL
AROUND 130 PM EDT...DECOY AROUND 135 PM EDT...VAIL AROUND 140 PM
EDT.

RESIDENTS SHOULD GUSTY WINDS OF 35 TO 45 MPH...MAINLY ALONG THE
RIDGES.

RAY
Special weather statement, Jun 15, 1:39 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
139 PM EDT WED JUN 15 2011

KYZ088-115-117-118-151815-
PERRY-LESLIE-LETCHER-HARLAN-
139 PM EDT WED JUN 15 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 215 PM EDT WEDNESDAY AFTERNOON...

   SOUTHEASTERN PERRY...
   EAST CENTRAL LESLIE...
   SOUTHERN LETCHER AND
   NORTHEASTERN HARLAN.

AT 139 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SLEMP TO GILLEY TO GANO...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTH OF HAZARD TO 17 MILES NORTHEAST OF HARLAN TO 11
MILES NORTHEAST OF HARLAN...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BANKS AROUND
145 PM EDT...SKYLINE AROUND 150 PM EDT...ROXANA AROUND 155 PM EDT...
DAY AROUND 200 PM EDT...DONGOLA AROUND 205 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS OF 40 TO
50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Local storm report, Jun 15, 1:52 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
152 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TSTM WND DMG     ROGERS                  37.74N 83.64W
06/15/2011                   WOLFE              KY   911 CALL CENTER

            ONE TREE DOWN ON GLEN-CARIN ROAD.

&&

JCARICO
Special weather statement, Jun 15, 3:34 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
334 PM EDT WED JUN 15 2011

KYZ044-050>052-152015-
FLEMING-ROWAN-BATH-MONTGOMERY-
334 PM EDT WED JUN 15 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 415 PM EDT WEDNESDAY AFTERNOON...

   FLEMING...
   ROWAN...
   BATH AND
   NORTHERN MONTGOMERY.

AT 334 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF FAIRVIEW TO 8 MILES NORTHWEST OF
BETHEL TO 21 MILES WEST OF SIDEVIEW...OR ALONG A LINE EXTENDING FROM
15 MILES NORTHWEST OF FLEMINGSBURG TO 15 MILES SOUTHWEST OF
FLEMINGSBURG TO 6 MILES NORTHEAST OF LEXINGTON-FAYETTE...MOVING EAST
AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NEPTON AROUND
340 PM EDT...TILTON AROUND 345 PM EDT...SHERBURNE AROUND 350 PM
EDT...WALLINGFORD AROUND 355 PM EDT...SIDEVIEW AROUND 400 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 15, 4:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT WED JUN 15 2011

KYZ044-050>052-060-104-152045-
FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-
410 PM EDT WED JUN 15 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 445 PM EDT WEDNESDAY AFTERNOON...

   EASTERN FLEMING...
   ROWAN...
   BATH...
   EXTREME NORTHWESTERN ELLIOTT...
   NORTHERN MONTGOMERY AND
   NORTHWESTERN MENIFEE.

AT 409 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FOXPORT TO HILLSBORO TO REYNOLDSVILLE TO GRASSY
LICK...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF FLEMINGSBURG
TO 9 MILES SOUTHEAST OF FLEMINGSBURG TO 6 MILES NORTHWEST OF
OWINGSVILLE TO 7 MILES WEST OF MOUNT STERLING...MOVING EAST AT 35
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WYOMING AROUND
415 PM EDT...WALTZ AROUND 420 PM EDT...UPPER SPENCER AROUND 425 PM
EDT...WALKERS CROSSING AROUND 430 PM EDT...MIDLAND AROUND 435 PM
EDT...

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF UP TO
ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING
AND POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:28 AM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle21 min
Jun 15, 12:38 PM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Powell, Wolfe23 min
Jun 15, 4:26 PM EDTTornado WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.